Kathy...How is difficult child doing?

Discussion in 'Substance Abuse' started by lovemysons, Oct 24, 2012.

  1. lovemysons

    lovemysons Well-Known Member

    Been wondering what difficult child's experience while taking the Abilify has been like.
    Have YOU noticed a difference in difficult child's mood and/or behavior since she started taking this medicine?

    I know for myself that one of the things that seemed to discipate was the need to argue my point. Just didn't have as much "fight" in me. Has really mellowed my sensitivities/passions and need to be "right all the time".

    I am hoping that your relationship will deepen even more with difficult child and that SHE will really start to enjoy life again through "new eyes".
    LMS
     
  2. Nancy

    Nancy Well-Known Member Staff Member

    I'm wondering too Kathy. I hope the abilify has made a difference and things are going smoothly.

    Nancy
     
  3. PatriotsGirl

    PatriotsGirl Guest

    Yes update please? :)

    LMS - my difficult child does that ALL of the time - it drives us nuts!!! Always has!!! Then, again, my husband is exactly the same way.....hmm....maybe we need some Abilify around here! :)
     
  4. Kathy813

    Kathy813 Well-Known Member Staff Member

    Well, it has only been a few days. She started taking it last Friday. However, she told me yesterday that she didn't know if it was a placebo effect (her words) but that she felt happier. I've noticed that she does seem calmer and happier but I don't know if it could really be the Abilify already taking effect.

    I give it to her at night like LMS suggested. She said it knocks her out which I think is a good thing since she usually takes OTC sleeping pills to fall asleep. In fact, husband found her on the couch with the television on the last two mornings.

    One other thing . . . she said she didn't have her usual nightmares for the last few nights. difficult child said she usually has them nightly and they wake her up and she can't fall back to sleep. Again, I don't know if the Abilify is the reason.

    I have taken over all of her medications (at her request) so we can be sure she is taking the medications and taking them at the right time. I am hoping that will also help with stabilizing her moods.

    I have also been breathalyzing her every night before I give her the nightly Lamictal and Abilify. I told her I didn't want to take any chances. She has blown a 00.0 each night so far.

    We shall see . . .

    ~Kathy
     
  5. InsaneCdn

    InsaneCdn Well-Known Member

    My difficult child uses medications that have to build up in the system. With every one of them... HE has known, long before we saw results, whether the medication was having a positive effect, a negative effect, or no effect. Increasing the dose just changed the degree of positive or negative. So... it's entirely possible that it is already having positive effects.
     
  6. Nancy

    Nancy Well-Known Member Staff Member

    I think there's a lot to be hopeful about Kathy. I have no idea how quickly one should see results with abilify but it does sound like she is feeling better in many ways. I have to think the medications have a lot to do with the nightmares leaving. Hopefully she will continue to improve daily and understand how important it is to maintain her medications correctly to even out her moods.

    She is feeling better and is finding out she doesn't need substances to do that.

    Nancy
     
  7. Kathy813

    Kathy813 Well-Known Member Staff Member

    Or she just knows that I am going to breathalyzer her and that is stopping her from drinking. I'm not sure about her using anything else. Time will tell.

    As all of us know . . . it is scary to hope because we are so often disappointed.

    ~Kathy
     
  8. lovemysons

    lovemysons Well-Known Member

    Kathy I can sure understand your hesitation at getting your hopes up.
    However, I do think that "good begets good" and if your difficult child is starting to feel happier and I dare say "normal" for the first time...I don't think she'll want to give this new relief up.

    I'm excited...I really am.
    I so wish my own young difficult child would accept his Bipolar diagnosis and take Abilify. He is afraid to call himself mentally ill and also afraid to gain weight, roll eyes, he is the skinniest of my children! All the anxiety has to be constantly "moving" ya know.

    please keep us posted.
    hugs,
    LMS
     
  9. recoveringenabler

    recoveringenabler Well-Known Member Staff Member

    I'm encouraged by your post, your difficult child is moving along nicely, even asking you to administer her medications, perhaps that's a recognition that, right now, she can trust you more then herself, so she gave you the reigns. That seems like a positive sign to me, until she's really ready to be responsible for herself, she understands that she needs to relinquish that control. That is a good choice. I hope with each positive step that she takes, you too can take one in the direction of honestly feeling good and letting go and trusting that it will all be alright now. I hope that for all of us.
     
  10. rejectedmom

    rejectedmom New Member

    Kathy, I understand not wanting to get your hopes up. Like you I often find myself holding back on my emotions but honestly this sounds so very promising. Crossing everything... -RM
     
Loading...